Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Weight loss, light headedness, fainting, low heart rate. EKG shows bradycardia. Why is thyroid replacement needed?

my mother has lost approxiamately 45 in the last 6 months, unintentional. She has recently complained of being light headed and has a few episode where she nearly fainted. She denies any other problems. We went to see our family Nurse Practitioner. She told my mother that her heart rate was a little low and order a EKG . She also has lab work done. The results were called today. EKG normal other than mild bradycardia . She also said her tsh was a little elevated and they would call in a low dose synthroid . She wants to do a echo and a 24hr holter monitor . I don t understand why she would need thyroid replacement if tsh is elevated. Any ideas
Asked On : Mon, 22 Oct 2012
Answers:  1 Views:  47
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Endocrinologist 's  Response
Brief answer:

Detailed answer:


Welcome to HCM. I had gone through your question and understand your concerns.

Our TSH (Thyroid stimulating Hormone) will be elevated when thyroid hormones in your body is low. This is our body's response to low thyroid hormones in blood. That may be the reason for low heart rate and EKG changes in your mother.

Don't worry, This can be easily corrected by the thyroid hormone replacement (Synthyroid).

Hope I have answered your question. If you have any further questions I will be happy to help.

Dr Ajish TP
Consultant Endocrinologist
Answered: Wed, 5 Nov 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor